Weight loss on zoloft

Common Questions and Answers about Weight loss on zoloft

weight

Congrats on the weight loss!! I know so many people worry about gaining weight on Zoloft - I haven't, in fact I have lost a few pounds.
All I know is, I NEVER had weight problems or difficulties dropping weight before I went on Zoloft. Please, can someone give me some hope and tell me my metabolism will eventually right itself?
Yes, weight loss can be a side effect of Zoloft. Stop eating all the junk food, you're setting yourself up for future health problems. Also, you may have lost some muscle mass due to no longer lifting weights. If you continue to lose weight, contact your doctor about it. Take care.
) and the sexual side effects (ED problems and etc,,,). The first time I took zoloft I lost weight then gained weight. This time , I've been working out and have avoided the weight gain so far.
I went from 127 to 123 after taking Zoloft. Some people gain weight, some lose weight, and others dont experience a change in weight at all. Are you getting plenty to drink? Losing 7 Ibs over about a week is more likely water loss than fat/muscle loss.
http://depression.emedtv.com/zoloft/zoloft-and-weight-loss.html From the little bit I read, it sounds like the main effect of Zoloft is to decrease the appetite. The thyroid largely controls metabolism and the Zoloft should not affect thyroid function. You don't give your height, age or activity level, so we don't know if you are at a normal weight or not. It seems that you might have "double cause" here, between the Zoloft and the drastic change in your diet.
Most people switch to Wellbutrin but another very good choice is ask your doctor about prozac..it works well and there is no weight gain or sexual interest loss.
I run competitively and have been on Zoloft. I am not sure if the weight loss is due to the drug. I would suspect it could be from depression, pressure, etc, but that weight is definitely not healthy. Most people here on this forum will actually talk about weight gain while on these types of medications. Is your daughter talking with a counselor? If not, it may time to do this, especially with the weight loss...please keep us posted!
I'm not complaining about the loss, but I've read that gaining weight is a popular side affect. Does weight gain happen to everyone? Do you lose weight first? How much do you gain? Is it preventable? I'm very scared that I will end up at my highest weight ever and not be able to lose it. Help me!
Wellbutrin is not an MAOI nor an SSRI, so it doesn't have the weight gain. From what I have read it tends to have weight loss. I took Zoloft a long time ago and became an emotional wreck while I was on it. I believe that each drug works differently for different people.
I have been considering trying Zoloft or Lexapro, but it seems like weight loss is prevalent on both of those drugs as well.
A few pounds and then it stops? Or do you continue to gain more weight? I have a couple thoughts on weight gain. If you are still depressed you might be stress eating or eating to relieve some of your symptoms. Weight gain or loss is a common symptom of depression. Taking more medicine could actually help you out. I typically lose my appetite when I get depressed. There's always a correction period when I start to feel better and get my appetite back.
I have been on zoloft for about a year and a half, but just a low dose and I had some major side effects during the first couple of weeks, but afterward my body adjusted and now I don't experience any (except when I forget to take it). I haven't experienced any abnormal weight loss or gain. I wasn't eating when I started taking it, so of course I gained a little weight when I started eating again, but nothing more than five or ten pounds, which I easily lost while still medicated.
I took both drugs together for 3 1/2 months and now I off the Zoloft but I was only on 25 mg. The main side effect of Zoloft was I felt very subdued to point I stopped taking under doctors supervison. The biggest hurdle now is getting of the Clonzepam and Trazodone because I use them for sleep.
All side effects tend to improve with time and completely resolve when Zoloft is discontinued. Weight is generally not significantly affected while taking Zoloft. No significant interaction with caffeine is known however, you should minimize it if you have anxiety or insomnia. Hope this was helpful.
) I've done a LOT of research on anti-depressants/anti-anxiety drugs and weight gain/weight loss. To answer your question, it can be both. Weight gain only happens in about 25% of people taking antidepressant meds. This can be due to feeling better/enjoying food more and/or from changes in metabolism/appetite as a side effect of the meds.
After avoiding zoloft, I was walking 9 miles a day, but, w/o any weight loss.... In the end, Zoloft reduced depression/anxiety, weight gain started to create anxiety issues. In the long term, zoloft seemed to be quite ineffective.
I was on and off zoloft for 4 years and I've gained weight, almost 30 pounds. But, as they say, each SSRI works differently for each person, so perhaps it will not cause weight gain for you. Unfortunately, you'll have to wait and see. Best of luck!
Dutonin which is now banned never changed my weight, was put on citalopram and gained 3 stones over many years, although gradually, not instantly. Put weight on with prozac, others lose weight. No weight gain with trazodone although it gave me a fast pulse. I am currently on setraline/zoloft and so far no weight gain. I think different ones affect different people in different ways as with the side effects.
I thought these 2 meds were known to be weight neutral or cause weight loss. My doctor knows my concern about the weight issue as this is something I have never fought to maintain while everything else in life seems to be a fight. If I stopped taking all meds, would I lose the weight and go back to my normal size. I do lack motivation that's for sure! I think or say I will start a program and don't.
I excercise everyday and watch how I eat. I have heard numerous times that Zoloft can cause weight gain and weight loss problems. Does anyone know why this is and what causes it? Any suggestions on how to lose weight on this drug? I know that I need the med. because I don't want to live my life having panic attacks all of the time but I would love to lose weight too. Help!!!!!
Zoloft is frequently requested by women BECAUSE of it's weight loss side effect. I've been on Zoloft nearly a year and have lost almost 15 pounds, but I still eat like a mad cow! While I think it's important to have your thyroid checked, I don't think it's necessary to see a specialist just yet. Your GP can order simple blood tests that will indicate to him/her if a specialist is needed.
As far as I'm concerned, Zoloft is an effective drug for depression and anxiety (after you get through the initial side effects) but the one I can't stand is the weight gain! I was on chemo for a year. When I started taking Zoloft. I never noticed weight gain until a few months after I stopped chemo. (no big surprise right?) Wrong! I gained over 60 lbs in less than 5 months. Most of it in the first three. I went from 175 to 230!!!! Not acceptable.
Also, the short-term memory loss is not how I describe my reactions to Zoloft. For me, the whole idea of the SSRIs is to keep you from focusing too hard on bothersome things. When I worry or fret over some issue, the Zoloft causes me to sort of forget about it and move forward. Likewise, some people take Zoloft for obsessive-compulsive disorder, which it prevents a person from focusing too intensely. So, that's the short-term memory issue as I see it from the drug.
Other ssri's have a pattern of weight loss for ten-12 weeks, then regain weight, although this has not been a reported pattern for Zoloft.I think you should make changes in medication if you continue to lose weight during the next few weeks because it is impossible to predict how long that will last.
I have not taken any Zoloft since Sept 12th 2004 and am feeling great except for the brain zaps, does anyone know what causes them and how long they last. Also hope to lose the weight gained while on Zoloft and regain my energy to walk etc.
Absolutely. I lost 12 pounds in 3 weeks. Have you had off the hook anxiety for the last 6 to 8 months? For me everything tasted like cardboard and I had no desire to eat. If that is the case for you, it isn't healthy to be in this state of anxiety so you may want to consider talking to your doctor again.
I have been on Lexapro for over a year and Zoloft for a few years before that. I have gained over 30 pounds in 4 years. I am weaning from Lexapro currently. I started from 10 mg 3 weeks ago to 5 mg last week and 2.5 mg this week. Since I began to wean, I've stuck to a very heart healthy diet with low fat and calories, high fiber. I've used an elliptical trainer every other day for at least 30 minutes and I'm keeping an intense pace. I haven't lost an ounce. It is a bit discouraging.
MedHelp Health Answers